Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

I am going off cymbalta. Having side effects. Is this normal?

User rating for this question
Answered by

Practicing since : 2007
Answered : 2756 Questions
hi, i am going off cymbalta slowly as my doctor told me , im nearly there, but have lots of side effects is this normal

Posted Tue, 7 May 2013 in Medicines and Side Effects
Answered by Dr. Srikanth Reddy 12 minutes later
Thanks for choosing health care magic for posting your query.
Any medication on starting or stopping will have certain side-effects. Some may confuse the relapse of illness to the side-effects.
I would appreciate if you can mention which kind of side-effects are you having while withdrawing cymbalta.
Hope to hear from you soon.
Thanks and regards
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Follow-up: I am going off cymbalta. Having side effects. Is this normal? 1 hour later
thanks doctor, these are the following side effects over the last 5 weeks wk 1&2 , headaches,pounding in head /chest
wk3 nightmares,headaches
wk 4@5 diahhorea, nausea vomiting,nightmares
wk 6 feeling of wanting to faint, headaches affected by the light which is now
one tablet to go tomorrow
thanks XXXXXXX
Answered by Dr. Srikanth Reddy 34 minutes later
Hello again,
Yes Cymbalta has duloxetine in it and yes, there are problems while weaning off from duloxetine.
The symptoms you are having currently are the withdrawal symptoms of duloxetine. One way you can reduce these side effects is by having plenty of sleep.the same can be assured by adding a benzodiazepine like clonazepam.
Moreover take plenty of water and Omega3 capsules will also help.
This make take a couple of weeks. But if the problems are intolerable then you should back on cymbalta and try withdrawing it again under the cover of Benzodiazepine.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you can close the discussion and rate the answer accordingly.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: I am going off cymbalta. Having side effects. Is this normal? 1 hour later
Thanks, i will try your suggestions just a had a good sllep for an hour feel a bit brighter regards XXXXXXX
Answered by Dr. Srikanth Reddy 1 hour later
Hope you get well soon.
Good sleep will surely help in your case.
Thanks and regards,
Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor